In adolescence, a child sometimes changes in behavior so dramatically that parents have fears – is it difficult growing up, or the child has begun to use psychoactive substances?
In this situation, it is better to play it safe than to waste time and allow a chronic progressive disease to develop.
What should you pay attention to to prevent trouble?
What are narcotic substances?
Narcotic substances are a group of substances of plant or synthetic origin, the use of which leads to the formation of mental and physical dependence.
It is important to remember that some of the symptoms (behavior, mood changes) can be a manifestation of an adolescent crisis!
What are the characteristics of drug use?
- change in behavior (increased activity, restlessness, fussiness or immobility, freezing in one position);
- violation of orientation in place and time, loss of self-control;
- mental retardation, slurred speech;
- unreasonable frequent mood swings (irritation, aggressiveness, inappropriate laughter)
- dilated or narrow (pinpoint) pupil that does not respond to bright light (normal: the pupil narrows in the light, expands in the dark), cloudy or reddened white of the eyes;
- violation of coordination of movements;
- pallor or redness of the skin;
- increased appetite or lack thereof, thirst.
The discovery of these items is often indicative of drug use:
- glass or plastic tubes (“pipettes”), cans or plastic bottles, fired or containing fine mixtures of herbs;
- small transparent sachets with a mixture of herbs or a white crystalline substance.
- perforated paper sheets with psychedelic or cartoon themed drawings
- capsules, tablets, or other medicines (eye drops, cough syrup) not prescribed by a doctor;
Symptoms of drug poisoning:
- various degrees of disturbance of consciousness – the child is inhibited, sluggish, and monosyllabic answers questions, poorly orientated in what is happening around, fall asleep, in a severe case, consciousness is completely absent
- possible development of acute psychosis, characterized by disorientation in the environment, inappropriate behavior
First aid for poisoning with narcotic, psychotropic substances:
- call an ambulance “03”
- provide fresh air supply
- in case of lethargy, confusion, drowsiness, bring a cotton swab moistened with ammonia to the nose
- in the absence of breathing and blood circulation, start artificial respiration and chest compressions.
If you notice certain symptoms in your child, you do not need to hide the problem and try to solve it in the family!
Drug addiction develops very quickly! Delay will lead to the formation of addiction in the child! Then the refusal of drugs will be possible only if you undergo a course of treatment and rehabilitation for one to two years.
Only a specialist will be able to figure out what stage the problem is now, explain in an accessible form what exactly needs to be done to solve it, and help you take the necessary steps.